MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX32CM 130D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX32CM 130D RT; NAIL, FIXATION, BONE
Catalog Number 71676574
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the intertan nail got stuck to the handle.Delay of over 2 hours reported.No injury reported.Procedure finished with competitor device.
 
Additional Manufacturer Narrative
The associated drill guide handle and the nail were returned and evaluated.A visual inspection found that the nail is fixed on the drill guide; the devices cannot be separated.It is possible that the threads on both devices were cross threaded causing them to fail.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our investigation did not determine a specific cause of the stated failure.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.We consider this investigation closed.

Brand Name
INTERTAN 1.5 11.5MMX32CM 130D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8106036
Report Number1020279-2018-02600
Device Sequence Number2026486
Product Code JDS
UDI-Device Identifier00885556039250
UDI-Public00885556039250
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2021
Device Catalogue Number71676574
Device Lot Number11KM08454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1